MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INC. NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR
Model Number 2023000
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a facility using neuromonitoring during a procedure was unable to elicit adequate nerve response signals during equipment set-up from a patient following a successful twitch test.The issue was unable to be resolved and the procedure was stopped and rescheduled for on (b)(6) 2024.
 
Additional Manufacturer Narrative
No device was returned for evaluation.Photographs of the system display during the set up issue were provided to confirm the complaint.Information on initial troubleshooting was provided by the initial reporter was provided; however, no potential causes could be identified based on the information available.Based on the information obtained the root cause of the reported event was unable to be determined conclusively, but may have been related to possible system issues or patient set-up and environmental conditions.Labeling review: "warnings, cautions and precautions" if system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system." "while the nvm5 system is designed to assist in the electromyographic location of spinal nerves in proximity to the surgical site, it is not intended to take the place of thorough knowledge of spinal anatomy and appropriate surgical technique, nor should the information provided by the system be construed as definitive indicators of nerve location.Such factors as the distance from the nerve, the position and placement of electrodes, individual muscle and/or nerve responses, the proximity and strength of sources of electrical interference, and other patient and environmental factors, may influence the operation.If, in the judgment of the clinician, this resistance is sufficient to preclude proper placement of instruments, the procedure should be suspended." "pre-operative warnings": the methods of use of instruments are to be determined by the user¿s experience and training in surgical procedures.".

Brand Name
NUVASIVE NEXT GENERATION NVM5 SYSTEM
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20466992
Report Number2031966-2024-00264
Device Sequence Number7368960
Product Code PDQ
UDI-Device Identifier00887517957368
UDI-Public887517957368
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2023000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown